MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3507800BC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
11/04/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: left deflation.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 67-year-old caucasian female patient underwent breast reconstruction surgery with 550cc mentor siltex contour profile high and experienced breast implant deflation on her left side postoperatively; diagnosed in the office via mri.The patient has consulted with the healthcare professional.As a result, the device was explanted on (b)(6) 2024.
Additional Manufacturer Narrative
On january 14, 2025, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Per device received, following information has been updated on this form: - field d1 for brand name has been updated to "mentor memorygel breast implant".- field d2a for common device name has been updated to "prosthesis, breast, noninflatable, internal, silicone gel-filled".- field d2b for procode has been updated to "ftr".- field d4 for catalog number has been updated to "3507800bc".- field d4 for lot number has been updated to "5580957".- field d4 for unique identifier( udi) has been updated to "(b)(4)".- d4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.- date of implant is not known; hence fields d6a is unknown and left blank until additional information becomes available.- field g4 for pma/ 510(k) has been updated to "p030053".A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: left rupture.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On february 12, 2025, device evaluation was completed as follows: mentor conducted a visual inspection of the returned device.Visual analysis of the returned device revealed that the breast implant was found to be ruptured.Additionally, shell abrasion was observed on the edges of the rupture.These findings are consistent with normal wear of the device.Shell abrasion suggests in-vivo folding or creasing of the device, which may be caused by continuous and sustained stresses to the device, such as an excessively small breast pocket or the folding or wrinkling of the shell within the breast pocket.In some cases, breast implants may also experience normal wear over time.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria and that normal wear may have caused the observed defect.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).